Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking medicine for sacroiliac pain. Lung stopped working after taking entonox. What's wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
hi im on 30/500 mg co codamol.. 600mg of gabapentin.. after 2 hrs and pain severe i take 1 10mg of zomorph... on way to hospital in ambulance.. my sacroillicas were very painful... i was administered entonox... it was doin fine .. taking the edge off the pain... pain got worse.. i inhaled entononx deeper after about 5 XXXXXXX inhalations....... i passed out and stopped breathing... the med guy in back of ambulance said.. my eyes rolled into the back of my head.. heart beating fine.. 75 bpm........ but lungs stopped working...... had to give me mouth to mouth and compressions on chest... then after a min . i inhaled deeply on my own.. sat upright and screamed at the guy... XXXXXXX whats going on!"......... any happened a few times......... yet at hospital my sats were 100 percent... ECG was perfect....... blood pressure fine to......... did it happen coz entonox was mixed with the meds i was on..... the meds were taken 2 1/2 hrs previous...... any ideas what had happened to me??
Posted Sat, 9 Mar 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 2 hours later
Hi. Thank you for your query.

Once entonox is inhaled it causes an air pocket inside the body, which is then rapidly absorbed from the space into the blood stream. This can cause the onset and development of a pneumothorax, which can restrict expansion of the lung and in simple words even stop the lungs from working.

Thus, what could have most probably happened is that the after the first few doses of entonox, the air-pocket would not have been completely absorbed, or there could have been trapped air, which would have restricted the lung to expand (required to breathe), and thus resulted in the symptoms you experienced.

Also, one of the side effects of entomox administration is an artificial, spontaneous or traumatic pneumothorax.

I hope this helps. Please write back to me for any further clarifications. The repeated administration of entomox should be avoided or carried out only when completely necessary.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor